Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 350, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 25, 2011, 3:05 PM EDT for Loudon County, Monroe County, Roane County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 3:05 PM EDT (19:05 UTC)
- Expired
- Jul 25, 2011, 3:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, Monroe County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 102 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:54 PM EDT, 11 minutes earlier.
Area forecast discussion, Jul 25, 2:54 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 254 PM EDT MON JUL 25 2011 .SHORT TERM (TONIGHT AND TUESDAY)...WILL CONTINUE TO SEE CONVECTION DEVELOP AND MOVE ACROSS THE MRX CWA INTO THE EVENING HOURS AS A WEAK...DIFFUSE FRONTAL BOUNDARY SLIDES INTO THE SOUTHERN APPALACHIAN REGION. WITH ABUNDANT LEVEL MOISTURE IN PLACE...CONVECTION WILL BE ABLE TO GENERATE HEAVY RAINFALL WITH THE POTENTIAL FOR LOCALIZED MINOR FLOODING. DRIER AIR WILL MOVE IN BEHIND THE BOUNDARY...WITH PRECIP EXPECTED TO END FROM NORTHWEST TO SOUTHEAST OVERNIGHT. COULD SEE A FEW DIURNAL SHOWERS/THUNDERSTORMS OVER HIGHER TERRAIN ON TUESDAY...HOWEVER MOST LOCATIONS SHOULD BE DRY. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...MODELS STILL OFFERING SOME DRIER AIR LASTING INTO WEDNESDAY...SO LIMITED POPS TO JUST THE SRN AREAS TUESDAY NIGHT...AND JUST SE TN AND SW NC WEDNESDAY. FRONTAL BOUNDARY LIFTS NE OF THE REGION THURSDAY...AND 500 MB HEIGHTS RISE AS UPPER RIDGE BUILDS EAST. THIS SHOULD SET THE STAGE FOR MOSTLY DIURNAL CONVECTION...PERHAPS MORE ORGANIZED ON SAT AND SUN...SO POPS FOR THOSE TWO PERIODS WERE INCREASED SLIGHTLY WITH SCATTERED WORDING. MODELS GENERALLY EASE ANOTHER WEAK FRONT ALMOST THROUGH THE REGION ON MONDAY...SO DRY EXCEPT FOR SLIGHT CHANCE POPS FOR SE TN/SW NC NEAR GSP AND FFC FOR MONDAY. OTHERWISE...LOOKS LIKE HIGHS IN THE 80S AND 90S...BUT I STAYED BELOW THE MID TO UPPER 90S FOR NOW. MINS AROUND CLIMO THEN TREND A BIT ABOVE FROM FRIDAY THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 94 70 95 72 / 40 10 20 10 10 KNOXVILLE AIRPORT, TN 70 91 70 92 70 / 30 10 10 10 10 OAK RIDGE, TN 70 91 69 93 69 / 30 10 10 10 10 TRI CITIES AIRPORT, TN 67 88 60 90 64 / 30 10 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/TG
Hazardous weather outlook, Jul 25, 3:42 AM EDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT MON JUL 25 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-260745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT MON JUL 25 2011 /242 AM CDT MON JUL 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY...WITH NUMEROUS STORMS EXPECTED ACROSS THE AREA. AN ISOLATED STORM MAY PRODUCE STRONG TO SEVERE DOWNBURST WINDS...BUT THE MAIN TREAT WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED NATURE OF THE EXPECTED SEVERE THREAT.
In the hours before
Special weather statement, Jul 25, 2:22 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT MON JUL 25 2011 TNZ037-038-069-070-251900- GRAINGER TN-JEFFERSON TN-KNOX TN-UNION TN- 222 PM EDT MON JUL 25 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...JEFFERSON...GRAINGER AND UNION COUNTIES UNTIL 300 PM EDT... AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYNARDVILLE...MOVING SOUTHEAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JEFFERSON CITY...NEW MARKET...LUTTRELL...MALONEYVILLE...BLAINE...MASCOT AND STRAWBERRY PLAINS. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND! DON'T DROWN! MJB
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:08 PM EDT | Areal Flood Advisory | MRX | Morgan, Scott | 3 hr |
| Jul 25, 11:53 AM EDT | Areal Flood Advisory | MRX | Wise, City of Norton | 3 hr |
| Jul 25, 12:46 PM EDT | Flash Flood Warning | MRX | Wise, City of Norton | 3 hr |
| Jul 25, 3:46 PM EDT | Flash Flood Warning | MRX | Wise, City of Norton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.